Hail, Ocean
- When
- July 11, 12:50 PM EST
- Where
- Ocean County, Waretown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -74.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 11, 7:40 AM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 840 AM EDT WED JUL 11 2001 AFTER CONSULTATION WITH SPC HAVE DECIDED TO CANCEL THE WATCH THAT WAS IN EFFECT FOR A GOOD PART OF THE CWA UNTIL 10 AM. HAVE ISSUED AN SPS AND HAVE UPDATED ZONES TO REMOVE MENTION OF WATCH. WITH DRIER AIR QUICKLY MOVING INTO CWA...HAVE ALSO REMOVED ALL MENTION OF SHOWERS AND THUNDERSTORMS FOR TODAY. A FEW SPRINKLES ARE STILL POSSIBLE INTO THE LATE MORNING HOURS BUT NOT SIGNIFICANT ENOUGH TO WARRANT THEIR MENTION IN THE FORECAST. .PHI...NONE. JJM
NJZ001-007>010-012>015-PAZ054-055-060>062-068-069-111340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 840 AM EDT WED JUL 11 2001 ...THE NATIONAL WEATHER HAS CANCELED THE SEVERE THUNDERSTORM WATCH WHICH WAS EFFECTIVE UNTIL 1000 AM... AT 835 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORMS THAT AFFECTED PARTS OF EASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY HAVE MOVED WELL TO THE EAST. THUS...SEVERE THUNDERSTORM WATCH 544 HAS BEEN CANCELED. THE CANCELLATION AFFECTS... IN EASTERN PENNSYLVANIA THE COUNTIES OF CARBON...MONROE... NORTHAMPTON...LEHIGH...BERKS...MONTGOMERY AND BUCKS. IN NORTHWESTERN AND CENTRAL NEW JERSEY THE COUNTIES OF SUSSEX... WARREN...MORRIS...HUNTERDON...SOMERSET...MIDDLESEX...MERCER AND MONMOUTH. AN ISOLATED SPRINKLE OR LIGHT SHOWER WILL REMAIN POSSIBLE THE NEXT HOUR OR TWO...OTHERWISE SKIES WILL REMAIN PARTLY SUNNY ACRYOSS THE REGION. KRUZDLO
The Philadelphia radar (KDIX), 26 km away, was scanning. The volume nearest the first event began at 17:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260319.